Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 28, 2011, 11:00 AM CDT for 6 counties in Illinois; 9 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 11:00 AM CDT (16:00 UTC)
- Expired
- Apr 29, 2011, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WGUS43 KLSX 281600
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT THU APR 28 2011
ILC027-121-133-157-163-189-MOC055-071-093-099-123-179-186-187-221-
291600-
/O.NEW.KLSX.FA.W.0004.110428T1600Z-110429T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-CLINTON IL-
MARION IL-REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON MO-CRAWFORD MO-JEFFERSON MO-
FRANKLIN MO-
1100 AM CDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
IRON COUNTY IN SOUTHEAST MISSOURI...
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
MONROE COUNTY IN SOUTHWEST ILLINOIS...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1100 AM CDT FRIDAY
* AT 1055 AM CDT...THE DEPARTMENT OF TRANSPORTATION AND LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED FLOODING CONTINUED ACROSS THE
WARNED AREA. THIS FLOODING IS THE RESULT OF EXCESSIVE RAINFALL
WHICH OCCURRED OVER THE LAST 6 DAYS. NUMEROUS ROADS REMAINED
CLOSED ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS DUE TO
FLOOD WATERS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANTHONIES
MILL...ANTONIA...BARNHART...BISMARCK...BONNE TERRE...BOURBON...
CEDAR HILL...CENTRALIA...CHESTER...CRYSTAL CITY...CUBA...DE SOTO...
DESLOGE...FARMINGTON...FESTUS...FREDERICKTOWN...FREEBURG...
HERCULANEUM...HILLSBORO...IRONTON...LEADWOOD...NASHVILLE...
PEVELY...POTOSI...RED BUD...SALEM...SPARTA...STE. GENEVIEVE...
STEELVILLE AND SULLIVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3705 9097 3720 9114 3750 9123 3751 9132
3760 9117 3769 9117 3779 9154 3821 9154
3853 8959 3883 8870 3848 8870 3847 8914
3821 8915 3821 8959 3782 8969 3788 8993
3765 9014 3732 9015 3727 9073 3705 9078
$$
GLASSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 6:26 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 6:26 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 626 AM CDT THU APR 28 2011 .DISCUSSION... /514 AM CDT THU APR 28 2011/ MOSTLY CLEAR SKIES WILL PROMOTE GOOD MIXING TODAY...TAPPING INTO STRONG WINDS AT THE TOP OF THE MIXED LAYER. SOME OF THIS WIND WILL MIX DOWN TO THE SFC PRODUCING GUSTS OF 30 TO 40 MPH WHICH IS SLIGHTLY BELOW ADVISORY CRITERIA. COLD CORE UPPER LOW DROPPING SEWD OUT OF MN/IA WILL SUPPORT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY ACROSS ERN MO INTO WRN/SWRN IL DUE TO STRONGER LAPSE RATES FROM THE COMBINATION OF COOLING TEMPERATURES ALOFT AND DIURNAL HEATING AT THE SFC. THIS SCENARIO IS SUPPORTED BY SEVERAL MODELS WHICH CONTINUE TO SHOW 200-600 J/KG OF MUCAPE DURING THE AFTERNOON HOURS. ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE SMALL HAIL OR GRAUPEL SINCE BUFKIT SOUNDINGS SHOW RELATIVELY LOW FREEZING LEVELS FOR THE AFTERNOON. IN ADDITION...THERE IS A CONCERN THAT EVEN WEAK SHOWERS MIGHT PRODUCE STRONG GUSTY WINDS SINCE PRECIPITATION LOADING WILL LOCALLY ENHANCE DOWNDRAFTS THAT WILL ALREADY BE MIXING DOWN WINDS OF 30 TO 40 KTS. COVERAGE SHOULD DIMINISH WITHIN A FEW HOURS AFTER SUNSET WITH THE LOSS OF DIURNAL HEATING. SECONDARY COLD FRONT BRIEFLY MOVES INTO THE NERN AND ERN CWA OVERNIGHT BEFORE LIFTING NEWD TOMORROW AS WAA SPREADS ACROSS THE REGION. MUCH WARMER TEMPERATURES ARE EXPECTED FOR TOMORROW AS WINDS TURN SLY TO SWLY ACROSS MO/IL. WINDS SHOULD START TO PICK UP BY MID TO LATE AFTERNOON AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS AND STARTS TO APPROACH THE AREA. WIDESPREAD PRECIPITATION IS THEN EXPECTED FROM SATURDAY THROUGH SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA AND WAVES OF LOW PRESSURE MOVE ALONG THE FRONT. FEW CHANGES MADE PAST 12Z SUN. KANOFSKY && .AVIATION... /619 AM CDT THU APR 28 2011/ LARGE UPPER LEVEL VORTEX SPINNING SOUTHEAST FROM THE UPPER MIDWEST TO THE OHIO RIVER VALLEY TODAY WILL BRING AN INCREASED THREAT OF SHOWERS AND PERHAPS SOME THUNDERSTORMS THIS AFTERNOON. WINDS WILL INCREASE WITH DIURNAL MIXING...AND COULD SEE GUSTS TO 35KTS. SPECIFICS FOR KSTL... LOOK FOR LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF UPPER LEVEL DISTURBANCE THIS AFTERNOON. APPEARS MAIN TIME FOR CONVECTION TO AFFECT TERMINAL IS BETWEEN 20 AND 23Z. THESE STORMS COULD PRODUCE LOCALLY STRONG WIND GUSTS TO 45KTS. OTHERWISE...STRONG AND GUSTY WEST WIND IS EXPECTED TODAY. EXPECT GUSTS OF 30 TO 35 KTS. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 4:44 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT THU APR 28 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 444 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS EASTERN MISSOURI INTO WESTERN AND SOUTHWESTERN ILLINOIS. SOME OF THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. RIVERS...CREEKS...AND STREAMS WILL CONTINUE TO RISE IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS DUE TO RUNOFF FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:08 PM CDT | River Flood Warning | LSX | Crawford | 38 hr |
| Apr 27, 9:12 PM CDT | River Flood Warning | LSX | Franklin | 12 hr |
Nearby
Areal Flood Warnings in Missouri, 2011Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.